×

zbMATH — the first resource for mathematics

Efficient solution of a partial integro-differential equation in finance. (English) Zbl 1155.65109
Summary: Jump-diffusion models for the pricing of derivatives lead under certain assumptions to partial integro-differential equations (PIDE). Such a PIDE typically involves a convection term and a non-local integral. We transform the PIDE to eliminate the convection term, discretize it implicitly, and use finite differences on a uniform grid. The resulting dense linear system exhibits so much structure that it can be solved very efficiently by a circulant preconditioned conjugate gradient method. Therefore, this fully implicit scheme requires only on the order of O\((n\log n)\) operations. Second order accuracy is obtained numerically on the whole computational domain for R. C. Merton’s model [J. Financ. Econ. 3, No. 1–2, 125–144 (1976; Zbl 1131.91344)].

MSC:
65R20 Numerical methods for integral equations
45K05 Integro-partial differential equations
91G60 Numerical methods (including Monte Carlo methods)
Citations:
Zbl 1131.91344
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Almendral, A.; Oosterlee, C., Numerical valuation of options with jumps in the underlying, Appl. numer. math., 53, 1-18, (2005) · Zbl 1117.91028
[2] Andersen, L.; Andreasen, J., Jump-diffusion processes: volatility smile Fitting and numerical methods for option pricing, Rev. derivatives res., 4, 231-262, (2000) · Zbl 1274.91398
[3] Bates, D., Jumps and stochastic volatility: exchange rate processes implicit in deutsche mark options, Rev. financial studies, 9, 69-107, (1996)
[4] Black, F.; Scholes, M., The pricing of options and corporate liabilities, J. political economy, 81, 3, 637-654, (1973) · Zbl 1092.91524
[5] M. Briani, Numerical methods for option pricing in jump-diffusion markets, PhD thesis, Università degli Studi di Roma “La Sapienza”, 2003
[6] M. Briani, R. Natalini, G. Russo, Implicit-explicit numerical schemes for jump-diffusion processes. Technical Report 38 (4/2004), IAC Report, 2004 · Zbl 1150.65033
[7] Chan, R., Circulant preconditioners for Hermitian Toeplitz systems, SIAM J. matrix anal. appl., 10, 542-550, (1989) · Zbl 0684.65035
[8] Chan, R., The spectrum of a family of circulant preconditioned Toeplitz systems, SIAM J. numer. anal., 26, 503-506, (1989) · Zbl 0689.65012
[9] Chan, R.; Jin, X.; Yeung, M., The circulant operator in the Banach algebra of matrices, Linear algebra appl., 149, 41-53, (1991) · Zbl 0717.15017
[10] Chan, R.; Jin, X.; Yeung, M., The spectra of super-optimal circulant preconditioned Toeplitz systems, SIAM J. numer. anal., 28, 871-879, (1991) · Zbl 0737.65023
[11] Chan, R.; Yeung, M., Circulant preconditioners for Toeplitz matrices with positive continuous generating functions, Math. comp., 58, 233-240, (1992) · Zbl 0744.65025
[12] Chan, T., Pricing contingent claims on stocks driven by Lévy processes, Ann. appl. probab., 9, 2, 504-528, (1999) · Zbl 1054.91033
[13] Chan, T., An optimal circulant preconditioner for Toeplitz systems, SIAM J. sci. stat. comput., 9, 766-771, (1988) · Zbl 0646.65042
[14] Cont, R.; Voltchkova, E., A finite difference scheme for option pricing in jump diffusion and exponential Lévy models, SIAM J. numer. anal., 43, 4, 1596-1626, (2005) · Zbl 1101.47059
[15] Davis, P., Circulant matrices, (1979), John Wiley & Sons New York · Zbl 0418.15017
[16] d’Halluin, Y.; Forsyth, P.; Labahn, G., A penalty method for American options with jump diffusion processes, Numer. math., 97, 321-352, (2004) · Zbl 1126.91036
[17] d’Halluin, Y.; Forsyth, P.; Vetzal, K., Robust numerical methods for contingent claims under jump diffusion processes, IMA J. numer. anal., 25, 87-112, (2005) · Zbl 1134.91405
[18] Golub, G.; Van Loan, C., Matrix computations, (1996), The Johns Hopkins University Press Baltimore · Zbl 0865.65009
[19] Grenander, U.; Szegö, G., Toeplitz forms and their applications, (1984), Chelsea Publishing New York · Zbl 0611.47018
[20] Heston, S., A closed-form solution for options with stochastic volatility with applications to bond and currency options, Rev. financial studies, 6, 2, 327-343, (1993) · Zbl 1384.35131
[21] Huckle, T., Some aspects of circulant preconditioners, SIAM J. sci. comput., 14, 3, 531-541, (1993) · Zbl 0783.65044
[22] T. Huckle, Iterative methods for Toeplitz-like matrices, Technical Report SCCM 94-5, Stanford Scientific Computing/Computational Mathematics, 1994 · Zbl 0819.65033
[23] Hull, J.; White, A., The pricing of options on assets with stochastic volatilities, J. finance, 42, 2, 281-300, (1987)
[24] S. Ikonen, J. Toivanen, Numerical valuation of European and American options with Kou’s jump-diffusion model, in: Amamef Conference on Numerical Methods in Finance, INRIA-Rocquencourt, France, February 2006
[25] Kou, S., A jump-diffusion model for option pricing, Management science, 48, 8, 1086-1101, (August 2002)
[26] Matache, A.-M.; Nitsche, P.-A.; Schwab, C., Wavelet Galerkin pricing of American options on Lévy driven assets, Quantitative finance, 5, 4, 403-424, (2005) · Zbl 1134.91450
[27] Matache, A.-M.; Schwab, C.; Wihler, T., Fast numerical solution of parabolic integrodifferential equations with applications in finance, SIAM J. sci. comput., 27, 369-393, (2005) · Zbl 1098.65123
[28] Matache, A.-M.; von Petersdorff, T.; Schwab, C., Fast deterministic pricing of options on Lévy driven assets, Math. modelling numer. anal., 38, 1, 37-71, (2004) · Zbl 1072.60052
[29] Merton, R., Option pricing when underlying stock returns are discontinuous, J. financial economics, 3, 125-144, (1976) · Zbl 1131.91344
[30] Ng, M., Iterative methods for Toeplitz systems, (2004), Oxford University Press New York · Zbl 1059.65031
[31] Pustyl’nikov, L., On the algebraic structure of the spaces of Toeplitz and Hankel matrices, Soviet math. dokl., 21, 141-144, (1980) · Zbl 0445.15016
[32] S. Raible, Lévy processes in finance: Theory, numerics, and empirical facts, PhD thesis, Albert-Ludwigs-Universität Freiburg i. Br., 2000 · Zbl 0966.60044
[33] Strang, G., A proposal for Toeplitz matrix calculations, Stud. appl. math., 74, 171-176, (1986) · Zbl 0621.65025
[34] Tismenetsky, M., A decomposition of Toeplitz matrices and optimal circulant preconditioner, Linear algebra appl., 156, 105-121, (1991) · Zbl 0734.65039
[35] Tyrtyshnikov, E., Optimal and superoptimal circulant preconditioners, SIAM J. matrix anal. appl., 13, 2, 459-473, (1992) · Zbl 0774.65024
[36] Wilmott, P., Derivatives – the theory and practice of financial engineering, (1998), John Wiley & Sons
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.